MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number OSS413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.
 
Event or Problem Description
It was reported fracture of the alveolus wall during implant placement.The doctor also reported bone loss.Procedure was not completed.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report b5: describe event or problem d4: expiration date g3: date received by the manufacturer h1: type of report, follow-up number h2: follow up type h3: device evaluated by manufacturer: change ¿no' to 'yes' h4: device manufacture date h6: evaluation codes h10: additional narrative.One implant was returned for investigation.Visual evaluation of the as returned product identified signs of wear/use but no apparent signs of malfunction.The implant could not be functionally tested for the reported event (bone fracture/bone loss).Therefore, the reported event could not be recreated.Measurements were taken using cal1831 (due date: sep 2, 2022).Through dimensional analysis and comparison to drawings, the device was determined to be within design specification.Pre-existing condition noted on the per was 'high bone density ¿ type i'.The implant was being placed on tooth 42 (fdi) when the incident occurred.Picture/x-ray evaluation: none provided.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev i - 2022/04/01.Information identified: contraindications, warnings, precautions, and potential adverse events.Per the applicable ifu, under the section 'precautions', it is stated that improper technique can lead to implant failure and loss of supporting bone.Dhr review: dhr review for the lot (2021050240) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2021050240) for similar events (complaint category keywords: medical: bone fracture & bone loss) and no other complaint was identified.Post market trending review: april post market trending was reviewed and there were no actionable events or corrective actions for the reported events or product.Therefore, based on the available information, device malfunction did not occur.Additionally, the reported events could not be verified with the information provided.

Brand Name
OSSEOTITE® IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13597396
Report Number0001038806-2022-00280
Device Sequence Number5848765
Product Code DZE
UDI-Device Identifier00844868013198
UDI-Public(01)00844868013198(17)260522(10)2021050240
Combination Product (Y/N)N
Initial Reporter CountryAG
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model NumberOSS413
Device Catalogue NumberOSS413
Device Lot Number2021050240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale